Home » Frequently asked Questions on Health » Does cipralex lead to loss in sex drive?

Does cipralex lead to loss in sex drive?

Q: I had a fungal infection of skin for which I consulted a doctor. He gave me creams, medicines and a soap for it. He also asked me whether I have a lot of mental tension, to which I said yes, as I had problems in my job. He gave me Cipralex tablets 10 mg. Upon checking it, I found it was for depression/anxiety. I used it for 6 days and after that I thought I don't need it and discontinued. The only direct problem I am facing is that I am not aroused at all. Usually I used to be aroused in morning before getting up. I think now my penis is small in size. I never felt such a difference before. I feel this is because of cipralex. How can I reverse the effect of this drug? Is it a short term side effect? Will I become normal again?

A:Cipralex is the brand name of a medicine called escitalopram. It is not meant for anxiety but for depression (that does not respond to other medicines) and panic disorders. I fail to understand why it was given to you even if your were suffering from anxiety because anxiety/tension are quite different from major depression and panic disorders. Ciplralex does cause loss of libido (sexual drive), impotence and ejaculation disorders. However, on discontinuation, these symptoms gradually disappear. Hence there is no need to worry.

RELATED FAQ

................... Advertisement ...................

................... Advertisement ...................

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic

................... Advertisement ...................

-------------------------------- Advertisement -----------------------------------